Get your Health question answered in 3 easy steps

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with cellulitis. Prescribed Keflex and Bactrim. Have itchy rashes on arms, legs, buttocks, chest and stomach. Suggestions

Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6264 Questions

default
Posted on Mon, 10 Jun 2013 in Skin Hair and Nails
Question: Ran into a coffee table on Christmas Eve, which raised a 5" x 4" massive welton my leg. Went to ER on January 9 and was diagnosed with cellulitis. Prescribed Keflex and Bactrim- told them I was allergic to penicillin. Leg sweeling went down some, but not all. January 15 developed intensly itchy red, blistery rash on leg. Rash spread to other leg- diagnosed with eczema. Skin biopsy normal- prescribed clobetasol cream. I have the same crazy, itchy rash now, five months later, on arms, legs, buttocks, chest and stomach; am constantly tired. Some leg swelling still present.

I am tired of treating symptoms and not cause. Help.

Rash has been consistent on leg since January 16 and appeared on other parts of my body progressively. Hands will stop itching and hel, then forearms start, forearms stop itching then upper arms start..

Also prescribed betamethasone cream.
doctor
Answered by Dr. Rahul Kumar 10 hours later
Hello,
Thanks for the query and photograph.
It is looking like an Eczamatid.
It is a condition developing after an infective condition.

The lesions are fluid filled, and very itchy.
Problem is that it is very chronic and may last for years.

Topical steroid like betamethasone wont help much.

You need treatment with oral steroids.

Ask your treating doctor regarding starting of tab Dapsone, it is a wonderful drug in itchy vesicular conditions.

Let me know if you have any other doubt.

Thank you

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Dapsone

doctor1 MD

Hello Doctor, How are you doing? My mom has been taking TB (brain and Lymphnode TB) medicines for over 2 years. Currently taking Macoxplus( Rifampicin + Isoniazid ) She has recently been diagnosed with Hansen s disease. After reviewing her TB...

doctor1 MD

During my term of service in the Army (1966 - 1969) I was stationed in Liberia, West XXXXXXX As part of the regimen I was subjected to was a weekly dosage of an anti-malarial tablet. We were never told what exactly it was; could it have been...

doctor1 MD

Should I still have this leg rash after stopping dapsone and reducing prednisone? Had pericarditis , started dapsone 3 weeks ago, after sulfa allergy . Prednisone before this gave no rash. Bruise spreading, left leg more swollen.

doctor1 MD

I have been taking dapsone for 3 days...50 mg per day. Am experiencing muscular type pain on right side, under armpit along side of breast. Goes through from front to back. Also my teeth have become very sensitive to cold over night. Your thoughts

doctor1 MD

Hi. 45 year old female, 5'6", 145lbs. December with Celiac, went gluten free, then went on dapsone for dh. Two weeks later, having shortness of breath. No one can figure it out. Most recent blood results are normal other than: RDW 16.1, AST 44, ALT 58, and Iron 169. Vitamin B6 also came out a little high at 38.7. Please help, I was a runner, and cyclist and now can't do either since January.

doctor1 MD

My urine is orange I've got a pain in my side and shooting pains down my leg and in my breast all on the left side. I've just been clear of one kidney infection around 3 weeks ago it took 3 different lots of antibiotics to clear it. I also have urticaria and take dapsone as part of the treatment I have jaundice quite a lot with this too

doctor1 MD

i had acne in my teen age but after that i had a clear skin. After age of 24 i started having acne again when i started taking roxid ( i was suffering from viral infection)...Now i m 27 yr old and still facing the same problem . I m taking MINOZ OD and DAPSONE from last one month. My doctor has asked me to take them for 3 months...but i couldn't find any improvement in acne....infact they are getting worst....my face is full of scars and marks. I m also applying Pernex AC 2.5% along with Clindamyid gel on pimples at night. I have taken the same treatment 8 months ago for 20 days. That time i got rid of pimples and my skin became smooth(that tym condition was not that worse).For next 6 months i did not get any pimple on my face. But from last 2 months i m getting more pimples more than 20 pimples or so..and now they have left scars.....pimples pop out now and then...specially after travelling. Could u please suggest any medicine without side effect and would be effective to cure acne problems forever. Should i stop taking MiNOZ AND DAPSONE as they can have very bad side effects. Should i go for blood purification medicien or pimples are the result of blocked pores and dirt. I m using SASLIC face wash from last 3 years. Now my skin looks really dull and even complexion has also go down. I m using sunstop SPF 30/UVEX Spf 15 whenever i step out of home. I m non working so most of the ttym i stay at home....Please tell is it necessary to apply sunscreen even when we r at home.